Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

An $ hp$-local discontinuous Galerkin method for some quasilinear elliptic boundary value problems of nonmonotone type


Authors: Thirupathi Gudi, Neela Nataraj and Amiya K. Pani
Journal: Math. Comp. 77 (2008), 731-756
MSC (2000): Primary 65N12, 65N15, 65N30
Published electronically: November 21, 2007
MathSciNet review: 2373177
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, an $ hp$-local discontinuous Galerkin method is applied to a class of quasilinear elliptic boundary value problems which are of nonmonotone type. On $ hp$-quasiuniform meshes, using the Brouwer fixed point theorem, it is shown that the discrete problem has a solution, and then using Lipschitz continuity of the discrete solution map, uniqueness is also proved. A priori error estimates in broken $ H^1$ norm and $ L^2$ norm which are optimal in $ h$, suboptimal in $ p$ are derived. These results are exactly the same as in the case of linear elliptic boundary value problems. Numerical experiments are provided to illustrate the theoretical results.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65N12, 65N15, 65N30

Retrieve articles in all journals with MSC (2000): 65N12, 65N15, 65N30


Additional Information

Thirupathi Gudi
Affiliation: Department of Mathematics, Industrial Mathematics Group, Indian Institute of Technology Bombay, Powai, Mumbai-400076
Email: trpathi@math.iitb.ac.in

Neela Nataraj
Affiliation: Department of Mathematics, Industrial Mathematics Group, Indian Institute of Technology Bombay, Powai, Mumbai-400076
Email: neela@math.iitb.ac.in

Amiya K. Pani
Affiliation: Department of Mathematics, Industrial Mathematics Group, Indian Institute of Technology Bombay, Powai, Mumbai-400076
Email: akp@math.iitb.ac.in

DOI: http://dx.doi.org/10.1090/S0025-5718-07-02047-9
PII: S 0025-5718(07)02047-9
Keywords: $hp$-finite elements, local discontinuous Galerkin method, second order quasilinear elliptic problems, error estimates, order of convergence
Received by editor(s): April 14, 2006
Received by editor(s) in revised form: February 23, 2007
Published electronically: November 21, 2007
Article copyright: © Copyright 2007 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia